MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD EDS 3 DRAINAGE SYSTEM; EDS 3 DRAINS

INTEGRA LIFESCIENCES MANSFIELD EDS 3 DRAINAGE SYSTEM; EDS 3 DRAINS
Catalog Number 821730
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Eds 3 drainage (id 821730) was not returned for evaluation as the product is not available for return; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.A photo was provided by the customer but it only shows the label of the device, product code, lot number, etc.The root cause(s) of the reported issue could not be determined.However, a possible root cause for the reported complaint is due to an error of eds set up.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
A physician reported the burette of the external drainage system (id 821730) did not drain into the collection bag when the drip chamber stopcock was in a drainage position.The doctor has to drain the burette with a syrnge which exposes a contamination.The only way it drains was when the drip chamber stopcock was in drainage position and the patient line stopcock was in drainage position too, that generates a flow from the ventricles of the patient to the collection bag (another exposure to contamination).It was necessary to re operate the patient and replace the drainage system.The patient is a chilean female close to 30 years.

Brand Name
EDS 3 DRAINAGE SYSTEM
Common Device Name
EDS 3 DRAINS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18231815
Report Number3013886523-2023-00417
Device Sequence Number16950161
Product Code JXG
UDI-Device Identifier10381780515586
UDI-Public(01)10381780515586(17)251130(10)6874023
Combination Product (Y/N)N
PMA/510(K) Number
K061568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number821730
Device Lot Number6874023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/29/2023
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale